Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 271, NWS Austin/San Antonio, TX

June 27, 2007Bexar County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Jun 27, 2007, 8:33 PM CDT for Bexar County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 27, 2007, 8:33 PM CDT (01:33 UTC)
Expired
Jun 27, 2007, 9:15 PM CDT
In force
42 min
Issued by
NWS Austin/San Antonio, TX
Area
Counties, with a storm outline in the text

County Bexar County, TX

The radar

The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2007-06-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1328 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2007-06-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 36 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1328 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1131 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
36 m²/s²
0-3 km storm-relative helicity
49 m²/s²
Significant tornado parameter
0.2
Supercell composite
3.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KEWX 280133
SVREWX
TXC029-280215-
/O.NEW.KEWX.SV.W.0271.070628T0133Z-070628T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
833 PM CDT WED JUN 27 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITY OF UNIVERSAL CITY...

* UNTIL 915 PM CDT

* AT 825 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
  HAIL.  THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF CHINA GROVE...OR
  ABOUT 10 MILES SOUTHEAST OF SAN ANTONIO...AND MOVING NORTHEAST AT
  15 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHINA GROVE AND 7 MILES SOUTHEAST OF KIRBY BY 855 PM CDT...
  ST. HEDWIG BY 915 PM CDT...

LAT...LON 2934 9859 2922 9845 2945 9815 2961 9837

$$
2 follow-up statements
000 
WWUS54 KEWX 280150
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
849 PM CDT WED JUN 27 2007

TXC029-280215-
/O.CON.KEWX.SV.W.0271.000000T0000Z-070628T0215Z/
BEXAR TX-
849 PM CDT WED JUN 27 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR BEXAR COUNTY...

AT 840 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL 
...VERY HEAVY RAINS...AND GUSTY WINDS OF 30 TO 40 MPH. THIS STORM 
WAS LOCATED NEAR ELMENDORF...OR ABOUT 12 MILES SOUTHEAST OF SAN 
ANTONIO...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHINA GROVE AND 9 MILES SOUTH OF KIRBY BY 915 PM CDT...

LAT...LON 2932 9855 2921 9837 2945 9815 2958 9833

$$
000 
WWUS54 KEWX 280215
SVSEWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 PM CDT WED JUN 27 2007

TXC029-280223-
/O.EXP.KEWX.SV.W.0271.000000T0000Z-070628T0215Z/
BEXAR TX-
913 PM CDT WED JUN 27 2007

...THE SEVERE THUNDERSTORM WARNING FOR BEXAR COUNTY EXPIRES AT 915 PM
CDT...

THE SEVERE THUNDERSTORM WARNING FOR BEXAR COUNTY WILL BE ALLOWED TO 
EXPIRE AS THE THUNDESTORM HAS DECREASED IN INTENSITY BUT COULD  
STILL PRODUCE SMALL HAIL AND GUSTY WINDS...AND VERY HEAVY RAINS. 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 8:14 PM CDT, 19 minutes earlier.

Area forecast discussion, Jun 27, 8:14 PM CDT, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
814 PM CDT WED JUN 27 2007

.UPDATE...
MADE A QUICK UPDATE TO SHIFT HIGHER POPS EASTWARD FOR THE EVENING
WHERE LINE OF CONVECTION HAS BECOME MORE ORGANIZED AND TRAINING JUST
AHEAD OF THE UPPER TROF AXIS. STORMS ARE MUCH LESS ORGANIZED AND
SPOTTY ON THE BACK SIDE OF THE TROF AXIS OVER THE CENTRAL AND
WESTERN CWA. SCATTERED DEVELOPING STORMS  TO THE NORTH IN THE
ABILENE AREA POSSIBLY THE BEGINNINGS OF THE NEXT ROUND OF ORGANIZED
CONVECTION/MCS THAT COULD AFFECT OUR CWA AFTER MIDNIGHT AND INTO
THE EARLY MORNING HOURS WHEN THE NOCTURNAL LOW LEVEL JET WILL FEED
INTO THIS CONVECTION...SO HAVE LEFT HIGH POPS AND QPF AMOUNTS AS IS.

&&

.PREV DISCUSSION... /ISSUED 642 PM CDT WED JUN 27 2007/

AVIATION...
FOCUS FOR THUNDERSTORMS APPEARS TO BE CONVERGING ON THE I-35
CORRIDOR TERMINALS EARLY THIS EVENING. A FEW AREAS NEAR THESE
STORMS COULD SEE BRIEF MVFR CIGS AND VSBYS WITH WIND GUSTS TO 30
KTS POSSIBLE. LATER TONIGHT, THE HEAVY RAINS AND LOW CIGS SHOULD
BECOME MORE WIDESPREAD ALONG THE I-35 CORRIDOR WITH A POSSIBLE
WARM CORE AREA OF RAIN DEVELOPING OVER THE EASTERN HILL COUNTRY
AFTER 01Z. IMPROVED CIG AND VSBY CONDTIONS ARE EXPECTED AFTER
DAYBREAK, BUT THE CHANCE FOR CONVECTION WILL CONTINUE THROUGH THE
DAYTIME. MEANWHILE LITTLE ACTIVITY IS EXPECTED TO AFFECT THE DRT
AREA, WITH PERHAPS A BRIEF SHOT OF THUNDERSTORMS AROUND MIDNIGHT,
AND BRIEF MVFR CIGS POSSIBLE AROUND DAYBREAK.

PREV DISCUSSION... /ISSUED 308 PM CDT WED JUN 27 2007/

DISCUSSION...
THIS AFTERNOON THE CENTER OF THE BROAD UPPER LEVEL LOW PRESSURE
SYSTEM WAS CENTERED OVER SOUTHWEST OKLAHOMA. A SMALLER SCALE
CIRCULATION...POSSIBLY A MCV...WAS LOCATED BETWEEN SAN ANGELO AND
BROWNWOOD. CONVECTION ASSOCIATED WITH THIS SMALL SCALE FEATURE WAS
LOCATED NORTH OF LLANO AND BURNET COUNTIES. MODEL SOLUTIONS ARE IN
GENERAL AGREEMENT THAT ANOTHER CONVECTIVE COMPLEX ASSOCIATED WITH
A VORT LOBE OR MVC WILL DEVELOP ACROSS WEST CENTRAL TEXAS AND MOVE
SOUTHWARD ACROSS OUR CWFA TONIGHT AND THURSDAY. ONCE AGAIN WITH
THE TROPICAL AIRMASS IN PLACE...LOCALLY HEAVY RAINFALL IS LIKELY
WHICH WILL CAUSE FLASH FLOODING. THE GFS DOES PRODUCE A QPF BOMB
OVER THE HILL COUNTRY AND SOUTH CENTRAL TEXAS TONIGHT AND
THURSDAY. THE NAM ALSO GENERATES A QPF BOMB...BUT ITS LOCATION IS
OVER OUR NORTHEAST COUNTIES AND JUST NORTH OF THE EASTERN HILL
COUNTRY. WHAT IS LIKELY IS ANOTHER HEAVY RAIN EVENT WILL OCCUR
SOMEWHERE OVER OUR CWFA TONIGHT INTO THURSDAY...THUS THE FLASH
FLOOD WATCH HAS BEEN EXTENDED UNTIL NOON THURSDAY.

THE WET WEATHER PATTERN WILL CONTINUE THRU AT LEAST THE MIDDLE OF
NEXT WEEK. THE WEAKNESS IN THE RIDGE/SHEAR AXIS WILL PERSIST ACROSS
TEXAS WITH THE TROPICAL AIRMASS ENTRENCHED ACROSS SOUTH TEXAS.
THUS SHOWERS AND THUNDERSTORMS WILL CONTINUE IN THE FORECAST THRU
NEXT WEEK. ADDITIONAL HEAVY RAIN EVENTS WILL STILL BE POSSIBLE
ACROSS OUR CWFA...DEPENDENT UPON THE LOCATION OF MESOSCALE
BOUNDARIES AT THE SFC AND WEAK MID LEVEL CIRCULATIONS ALOFT.

THIS IS A VERY DANGEROUS FLOODING SITUATION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              72  88  71  89  73 /  70  80  30  40  20
AUSTIN BERGSTROM INTL AIRPORT  72  87  69  89  72 /  60  80  30  40  20
DEL RIO INTL AIRPORT           72  87  72  87  74 /  60  60  70  50  30
SAN ANTONIO INTL AIRPORT       74  85  72  88  74 /  80  80  50  40  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THURSDAY MORNING FOR THE FOLLOWING ZONES:
ATASCOSA...BANDERA...BASTROP...BEXAR...BLANCO...BURNET...CALDWELL...
COMAL...DE WITT...DIMMIT...EDWARDS...FAYETTE...FRIO...GILLESPIE...
GONZALES...GUADALUPE...HAYS...KARNES...KENDALL...KERR...KINNEY...
LAVACA...LEE...LLANO...MAVERICK...MEDINA...REAL...TRAVIS...UVALDE...
VAL VERDE...WILLIAMSON...WILSON...ZAVALA.

&&

01/18
Hazardous weather outlook, Jun 27, 3:35 AM CDT, 16 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
335 AM CDT WED JUN 27 2007

TXZ171>173-183>194-202>209-217>225-228-281100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
335 AM CDT WED JUN 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
SHOWERS AND THUNDERSTORMS TODAY WILL PRODUCE LOCALLY HEAVY
RAINS...FREQUENT DANGEROUS LIGHTNING...STRONG WIND GUSTS
AND SOME HAIL. LOCALLY HEAVY RAIN IS EXPECTED TO CAUSE
FLASH FLOODING ALONG CREEKS...STREAMS...AND AT LOW WATER
CROSSINGS.

THERE IS A CHANCE OF SHOWERS OR THUNDERSTORMS OVER THE
AREA THIS EVENING. STRONG WINDS...LOCALLY HEAVY RAIN...
DANGEROUS LIGHTNING AND SOME HAIL IS POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THE CHANCE OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO
CONTINUE THROUGH THE EARLY PART OF NEXT WEEK.  LOCALLY
HEAVY RAIN...FREQUENT LIGHTNING...AND STRONG WINDS
WILL ACCOMPANY THE THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 27, 9:06 PM CDTFlash Flood WarningEWXBexar3 hr
Jun 27, 10:18 PM CDTFlash Flood WarningEWXTravis, Williamson3 hr
Jun 27, 10:38 PM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jun 28, 1:53 AM CDTFlash Flood WarningEWXWilliamson4 hr
Jun 28, 2:25 AM CDTFlash Flood WarningEWXUvalde4 hr
Jun 28, 6:15 AM CDTFlash Flood WarningEWXKarnes4 hr
Jun 28, 6:46 AM CDTFlash Flood WarningEWXAtascosa, Bexar, Comal, Guadalupe, Wilson3 hr
Jun 28, 7:12 AM CDTFlash Flood WarningEWXEdwards, Kerr93 min
Jun 28, 7:45 AM CDTFlash Flood WarningEWXBlanco, Burnet, Gillespie, Llano3 hr
Jun 28, 8:09 AM CDTFlash Flood WarningEWXHays, Travis3 hr
Jun 28, 8:09 AM CDTFlash Flood WarningEWXHays, Travis, Williamson3 hr
Jun 28, 8:38 AM CDTFlash Flood WarningEWXBandera, Kendall, Kerr, Real2 hr
Jun 28, 9:43 AM CDTFlash Flood WarningEWXBexar, Medina3 hr
Jun 28, 9:50 AM CDTFlash Flood WarningEWXAtascosa3 hr
Jun 28, 10:42 AM CDTFlash Flood WarningEWXBlanco, Gillespie, Kendall, Kerr, Llano3 hr
Jun 28, 11:43 AM CDTFlash Flood WarningEWXWilliamson2 hr
Jun 28, 12:30 PM CDTFlash Flood WarningEWXAtascosa, Bexar, Comal, Frio, Guadalupe, Medina and 1 more3 hr

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.